Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 13, 2008, 1:09 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 14, 2008, 8:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2008, 1:09 PM MST (20:09 UTC)
- In effect from
- Mar 14, 2008, 8:00 AM MST
- Expired
- Mar 14, 2008, 7:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2327 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 132009 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 109 PM MST THU MAR 13 2008 AZZ011>017-040-140415- /O.NEW.KFGZ.WI.Y.0005.080314T1500Z-080315T0000Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 109 PM MST THU MAR 13 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY. SOUTHWEST TO WEST WINDS SUSTAINED AT 20 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH ARE EXPECTED TO DEVELOP FRIDAY MORNING ACROSS THE MOGOLLON RIM AND LITTLE COLORADO RIVER VALLEY. AREAS OF BLOWING DIRT MAY OCCUR IN THE LITTLE COLORADO RIVER VALLEY. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
5 follow-up statements
000 WWUS75 KFGZ 140408 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 908 PM MST THU MAR 13 2008 AZZ011>017-040-141215- /O.CON.KFGZ.WI.Y.0005.080314T1500Z-080315T0000Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 908 PM MST THU MAR 13 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY. SOUTHWEST TO WEST WINDS SUSTAINED AT 20 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH ARE EXPECTED TO DEVELOP FRIDAY MORNING ACROSS THE MOGOLLON RIM AND LITTLE COLORADO RIVER VALLEY. AREAS OF BLOWING DIRT MAY OCCUR IN THE LITTLE COLORADO RIVER VALLEY. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS75 KFGZ 141124 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 424 AM MST FRI MAR 14 2008 AZZ011>017-040-141930- /O.CON.KFGZ.WI.Y.0005.080314T1500Z-080315T0000Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 424 AM MST FRI MAR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. SOUTHWEST TO WEST WINDS SUSTAINED AT 20 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH ARE EXPECTED TO DEVELOP THIS MORNING FOR AREAS ALONG AND NORTHEAST OF THE MOGOLLON RIM AND WHITE MOUNTAINS. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY DURING THIS EVENT. ALSO...PERIODS OF REDUCED VISIBILITIES IN BLOWING DUST MAY BECOME POSSIBLE ACROSS THE LITTLE COLORADO RIVER VALLEY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS75 KFGZ 141719 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1019 AM MST FRI MAR 14 2008 AZZ011>017-040-150000- /O.CON.KFGZ.WI.Y.0005.000000T0000Z-080315T0000Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 1019 AM MST FRI MAR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST TO WEST WINDS SUSTAINED AT 20 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH WILL CONTINUE THROUGH THIS AFTERNOON FOR AREAS ALONG AND NORTHEAST OF THE MOGOLLON RIM AND WHITE MOUNTAINS. THE STRONGEST WIND GUSTS ARE EXPECTED OVER THE LITTLE COLORADO RIVER VALLEY...WHERE PERIODS OF REDUCED VISIBILITIES IN BLOWING DUST ARE POSSIBLE. SOME OBSERVED PEAK WIND GUSTS THROUGH 10 AM MST INCLUDE: SAINT JOHNS...........49 MPH. SHOW LOW..............44 MPH. WINSLOW...............39 MPH. WINDOW ROCK...........36 MPH. FLAGSTAFF.............32 MPH. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY DURING THIS EVENT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS75 KFGZ 142302 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 402 PM MST FRI MAR 14 2008 AZZ015-150015- /O.CAN.KFGZ.WI.Y.0005.000000T0000Z-080315T0000Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 402 PM MST FRI MAR 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA...SO THE WIND ADVISORY HAS BEEN CANCELLED. $$ AZZ011>014-016-017-040-150200- /O.EXT.KFGZ.WI.Y.0005.000000T0000Z-080315T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 402 PM MST FRI MAR 14 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MST THIS EVENING. SOUTHWEST TO WEST WINDS SUSTAINED AT 20 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH WILL CONTINUE THROUGH EARLY THIS EVENING FOR AREAS ALONG AND NORTHEAST OF THE MOGOLLON RIM AND WHITE MOUNTAINS. THE STRONGEST WIND GUSTS WILL BE OVER THE LITTLE COLORADO RIVER VALLEY. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY DURING THIS EVENT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS75 KFGZ 150211 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 711 PM MST FRI MAR 14 2008 AZZ011>014-016-017-040-150315- /O.EXP.KFGZ.WI.Y.0005.000000T0000Z-080315T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 711 PM MST FRI MAR 14 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND SPEEDS IN THE ADVISORY AREA HAVE DROPPED BELOW CRITERIA...AND THE WIND ADVISORY IS NO LONGER IN EFFECT. BREEZY CONDITIONS WILL CONTINUE OVERNIGHT IN THE ADVISORY AREA...WITH WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH. HOWEVER...WIND ADVISORY CONDITIONS ARE NOT EXPECT OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 13, 9:35 AM MST, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 13, 9:35 AM MST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 935 AM MST THU MAR 13 2008 .SYNOPSIS...EXPECT MILD AFTERNOON TEMPERATURES AND BREEZY CONDITIONS ACROSS NORTHERN ARIZONA TODAY. ON FRIDAY AND SATURDAY...LOOK FOR INCREASING WINDS AND COOLER TEMPERATURES AS A STORM SYSTEM APPROACHES FROM THE NORTHWEST. THIS STORM WILL ENTER ARIZONA SUNDAY AND MOVE SLOWLY ACROSS THE STATE MONDAY...BRINGING MUCH COLDER TEMPERATURES AND A CHANCE OF RAIN AND SNOW SHOWERS TO THE NORTHLAND. && .DISCUSSION... INCREASING SURFACE WINDS ON FRIDAY AND SATURDAY ARE THE SHORT TERM FORECAST ISSUES FOR NORTHERN ARIZONA. WE WILL TAKE A CLOSE LOOK AT THESE FIELDS AND DISCUSS THE ISSUANCE OF A WIND ADVISORY FOR THE MOGOLLON RIM AND SRN HALVES OF NAVAJO AND APACHE COUNTY VALID FRIDAY. SATURDAY STILL LOOKS WINDY ACROSS THE AREA...AND SUNDAYS COLD FRONTAL PASSAGE AND SLOW MOVING UPPER LOW ARE STILL ON TAP. WILL PROVIDE ADDITIONAL DISCUSSION ON THESE DAYS THIS AFTERNOON. DL PREV DISCUSSION 335 AM....A MID-LEVEL RIDGE WILL REMAIN SITUATED ACROSS THE NORTHLAND THROUGH TODAY...WITH ANOTHER ROUND OF ABOVE NORMAL TEMPERATURES FOR THIS AFTERNOON. WINDS WILL TURN SOMEWHAT BREEZY THIS AFTERNOON...BUT WINDIER AFTERNOONS ARE LIKELY TO OCCUR FRIDAY AND SATURDAY FOR MOST AREAS IN ADVANCE OF A STRONG AND COLD PACIFIC STORM APPROACHING THE REGION. STRONG PRESSURE GRADIENTS ASSOCIATED WITH THIS SYSTEMS NEARING MAY EVENTUALLY WARRANT THE NEED FOR WIND ADVISORY/WARNING PRODUCTS FOR LATER THIS WEEK. ANOTHER SUBSTANTIAL IMPACT OVER THE NEXT SEVERAL DAYS WILL BE A SIGNIFICANT DROP IN DAYTIME TEMPERATURES...BRINGING AT LEAST A TEMPORARY END TO THE RATHER SPRING-LIKE TEMPERATURES OBSERVED AS OF LATE. FINALLY...AS THE COLD STORM IS EXPECTED TO MOVE THROUGH THE REGION EARLY NEXT WEEK...MUCH OF NORTHERN ARIZONA CAN EXPECT THE CHANCE FOR ACCUMULATING VALLEY RAIN AND HIGH ELEVATION SNOW SHOWERS. THE GREATEST CHANCE FOR PRECIPITATION APPEARS AT THIS TIME TO BE FROM SUNDAY INTO MONDAY. PRECIPITATION AMOUNTS ARE STILL QUITE UNCERTAIN FOR THIS PERIOD...AND PEOPLE ARE URGED TO MONITOR THIS SITUATION AS IT DEVELOPS OVER THE NEXT SEVERAL DAYS. LATEST EXTENDED GFS MODEL RUNS INDICATE THE RETURN OF HIGHER PRESSURE FROM LATE TUESDAY THROUGH THE END OF THE SEVEN-DAY FORECAST...WITH DRY CONDITIONS AND TEMPS RETURNING TO NEAR SEASONAL VALUES. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. SOUTHWEST SFC WINDS INCREASING THIS AFTERNOON WITH GUSTS TO AROUND 30 MPH. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && KD
Hazardous weather outlook, Mar 13, 7:00 AM MST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST THU MAR 13 2008 AZZ004>018-037>040-141400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST THU MAR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN APPROACHING PACIFIC STORM SYSTEM WILL PRODUCE OCCASIONALLY WINDY CONDITIONS ON FRIDAY AND SATURDAY...AND GUSTS IN EXCESS OF 40 MPH MAY BECOME WIDESPREAD ACROSS PORTIONS OF NORTHERN ARIZONA. FOR SUNDAY AND EARLY NEXT WEEK...THE POTENTIAL FOR VALLEY RAIN AND HIGH ELEVATION SNOW SHOWERS WILL INCREASE...AS THE LOW PRESSURE SYSTEM IS FORECAST TO MOVE ACROSS ARIZONA AT THAT TIME. PRECIPITATION AMOUNTS ARE STILL QUITE UNCERTAIN FOR THIS PERIOD...AND PEOPLE ARE URGED TO MONITOR THIS SITUATION AS IT DEVELOPS OVER THE NEXT SEVERAL DAYS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.